MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz2019 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the guidewire of the accucath was extending from flash port, which prevented the safety mechanism from fully engaging/covering needle tip.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of inability to activate the safety mechanism was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was not returned for evaluation.The guidewire protruded from the flash notch.The safety button was depressed and the needle was partially withdrawn into the housing.The misrouted needle prevented complete withdrawal of the needle.Microscopic inspection of the needle bevel was unremarkable.Inspection of the needle tip revealed dried blood residue within the needle shaft.The guidewire protruding from the needle flash notch prevented activation of the safety mechanism.The wire can be forced through the notch if advancement is attempted against resistance, such as into tissue.A lot history review (lhr) of recz2019 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10011473
Report Number3006260740-2020-01559
Device Sequence Number14177343
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182250
Device Lot NumberRECZ2019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1